Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 86, NWS Little Rock, AR

May 6, 2001Ouachita County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at May 6, 2001, 5:38 PM CDT for Ouachita County, Arkansas. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 6, 2001, 5:38 PM CDT (22:38 UTC)
Expired
May 6, 2001, 6:30 PM CDT
In force
52 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Ouachita County, AR

What was reported inside it

TimeReportWhereRemark
May 6, 6:06 PM CDTHail 1.75Camden, ARGolfball sized hail fell at East Camden.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 574 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
574 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
527 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.1

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:00 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, May 6, 3:00 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CDT SUN MAY 6 2001

UNSTABLE AIR WILL BE ABLE TO PRODUCE STRONG TO SEVERE THUNDERSTORMS
IN SPITE OF THE UPPER LEVEL SYSTEM BEING SO FAR TO THE NORTH. STEEP
LAPSE RATES AND STRONG HEATING WILL OVERCOME THE LACK OF A STRONG
LOW NEARBY. SURFACE DEW POINTS QUITE HIGH ACROSS ALL OF THE STATE.
SO THE FORECAST FOR LATE THIS AFTERNOON AND EARLY TONIGHT WILL
MENTION THE POSSIBILITY OF SEVERE STORMS. LOWS TONIGHT WILL NOT BE
AS LOW AS THOUGHT PREVIOUSLY ON ACCOUNT OF THE HIGHER DEW POINTS.
FRONT WILL NOT BE RUSHING THROUGH...SO WINDS TOMORROW WILL NOT BE
STRONG BEHIND THE FRONT. EXPECT THE COLD FRONT ALREADY INTO THE
NORTHWEST CORNER OF THE STATE BY 12Z MONDAY. CHANCES OF RAIN FOR THE
NORTHWEST WILL BE LOWER THAN THE CENTRAL AND SOUTHEAST SECTIONS.
HIGHS TOMORROW IN THE 70S AND A FEW 80S. RAIN AMOUNTS TONIGHT OVER
WESTERN ARKANSAS WILL BE SIGNIFICANT...IN THE ONE INCH RANGE.
SHOWERS MAY LINGER OVER SOUTHEAST ZONES MONDAY NIGHT AS THE FRONT
SLOWS DOWN. DRY FORECAST FOR TUESDAY. IN THE EXTENDED PERIOD...THE
NEXT FRONT WILL BE CROSSING THE STATE FROM NORTHWEST TO SOUTHEAST ON
FRIDAY...SO I MOVED UP THE THUNDERSHOWERS FROM SATURDAY TO FRIDAY.

LIT TB 064/078 060/080 060 32662
HRO BB 058/073 056/076 057 32631
PBF TB 066/079 062/082 062 32663
HOT TB 064/080 058/082 058 32662

.LIT...NONE.

In the hours before

Special weather statement, May 6, 12:09 PM CDT, 5 hours 29 minutes before
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CDT SUN MAY 6 2001

ARZ030-037-038-040-041-052-070930-
LOGAN-MONTGOMERY-PIKE-POLK-SCOTT-YELL-
130 PM CDT SUN MAY 6 2001

...MODERATE RISK OF SEVERE WEATHER FOR THE WESTERN SECTIONS OF
ARKANSAS THIS AFTERNOON AND TONIGHT...

THERE IS A MODERATE RISK OF SEVERE WEATHER IN THE WESTERN SECTIONS OF
THE STATE THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL MOVE SLOWLY EAST ACROSS OKLAHOMA THIS AFTERNOON
AND TONIGHT...REACHING WESTERN ARKANSAS LATE TONIGHT INTO MONDAY.
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG THE
COLD FRONT IN OKLAHOMA AND THEY WILL MOVE EAST INTO ARKANSAS
TONIGHT.

ISOLATED STORMS WILL BE STRONG OR SEVERE. AN ISOLATED SEVERE
THUNDERSTORM OR TWO COULD DEVELOP IN WESTERN ARKANSAS LATE THIS
AFTERNOON AHEAD OF THE MAIN AREA OF THUNDERSTORMS.

THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE
HAIL.

STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS IN
THE WESTERN HALF OF ARKANSAS...INCLUDING THE LITTLE ROCK METROPOLITAN
AREA...MAY BE ACTIVATED TONIGHT.

ARZ003>007-012>016-021>025-031>034-039-042>047-053>057-062>069-
070930-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LONOKE-MARION-
MONROE-NEWTON-OUACHITA-PERRY-POPE-PRAIRIE-PULASKI-SALINE-SEARCY-
SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-
130 PM CDT SUN MAY 6 2001

...SLIGHT RISK OF SEVERE WEATHER FOR MOST OF ARKANSAS LATE THIS
AFTERNOON AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE WEATHER IN MOST SECTIONS OF
THE STATE LATER THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL MOVE SLOWLY EAST ACROSS OKLAHOMA THIS AFTERNOON
AND TONIGHT...REACHING WESTERN ARKANSAS LATE TONIGHT INTO MONDAY.
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG THE
COLD FRONT IN OKLAHOMA AND THEY WILL MOVE EAST INTO ARKANSAS
TONIGHT.

ISOLATED STORMS WILL BE STRONG OR SEVERE. AN ISOLATED SEVERE
THUNDERSTORM OR TWO COULD DEVELOP IN WESTERN ARKANSAS LATE THIS
AFTERNOON AHEAD OF THE MAIN AREA OF THUNDERSTORMS.

THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE
HAIL.

STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS IN
THE WESTERN HALF OF ARKANSAS...INCLUDING THE LITTLE ROCK METROPOLITAN
AREA...MAY BE ACTIVATED TONIGHT.

38
Special weather statement, May 6, 1:30 PM CDT, 4 hours 8 minutes before
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CDT SUN MAY 6 2001

ARZ030-037-038-040-041-052-070930-
LOGAN-MONTGOMERY-PIKE-POLK-SCOTT-YELL-
130 PM CDT SUN MAY 6 2001

...MODERATE RISK OF SEVERE WEATHER FOR THE WESTERN SECTIONS OF
ARKANSAS THIS AFTERNOON AND TONIGHT...

THERE IS A MODERATE RISK OF SEVERE WEATHER IN THE WESTERN SECTIONS OF
THE STATE THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL MOVE SLOWLY EAST ACROSS OKLAHOMA THIS AFTERNOON
AND TONIGHT...REACHING WESTERN ARKANSAS LATE TONIGHT INTO MONDAY.
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG THE
COLD FRONT IN OKLAHOMA AND THEY WILL MOVE EAST INTO ARKANSAS
TONIGHT.

ISOLATED STORMS WILL BE STRONG OR SEVERE. AN ISOLATED SEVERE
THUNDERSTORM OR TWO COULD DEVELOP IN WESTERN ARKANSAS LATE THIS
AFTERNOON AHEAD OF THE MAIN AREA OF THUNDERSTORMS.

THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE
HAIL.

STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS IN
THE WESTERN HALF OF ARKANSAS...INCLUDING THE LITTLE ROCK METROPOLITAN
AREA...MAY BE ACTIVATED TONIGHT.

ARZ003>007-012>016-021>025-031>034-039-042>047-053>057-062>069-
070930-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LONOKE-MARION-
MONROE-NEWTON-OUACHITA-PERRY-POPE-PRAIRIE-PULASKI-SALINE-SEARCY-
SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-
130 PM CDT SUN MAY 6 2001

...SLIGHT RISK OF SEVERE WEATHER FOR MOST OF ARKANSAS LATE THIS
AFTERNOON AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE WEATHER IN MOST SECTIONS OF
THE STATE LATER THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL MOVE SLOWLY EAST ACROSS OKLAHOMA THIS AFTERNOON
AND TONIGHT...REACHING WESTERN ARKANSAS LATE TONIGHT INTO MONDAY.
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG THE
COLD FRONT IN OKLAHOMA AND THEY WILL MOVE EAST INTO ARKANSAS
TONIGHT.

ISOLATED STORMS WILL BE STRONG OR SEVERE. AN ISOLATED SEVERE
THUNDERSTORM OR TWO COULD DEVELOP IN WESTERN ARKANSAS LATE THIS
AFTERNOON AHEAD OF THE MAIN AREA OF THUNDERSTORMS.

THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE
HAIL.

STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS IN
THE WESTERN HALF OF ARKANSAS...INCLUDING THE LITTLE ROCK METROPOLITAN
AREA...MAY BE ACTIVATED TONIGHT.

38

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 5:23 PM CDTSevere Thunderstorm WarningLZKHot Spring37 min
May 6, 6:06 PM CDTSevere Thunderstorm WarningLZKCalhoun39 min
May 6, 6:13 PM CDTSevere Thunderstorm WarningLZKGarland32 min
May 6, 6:43 PM CDTSevere Thunderstorm WarningLZKCalhoun62 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.